Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 192, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 2:25 PM CDT for Greene County, Wayne County, Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2022, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 10, 2022, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:30 PM CDT | TSTM WND DMG | 1 E Robinson Junction, MS | *** 1 INJ *** TREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. ONE INJURY REPORTED. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:30 PM CDT | TSTM WND DMG | 1 E Robinson Junction, MS | TREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. TIME ESTIMATED BY RADAR. |
| Jun 10, 2:53 PM CDT | TSTM WND DMG | Millry, AL | DOWNED TREES AND POWER LINES REPORTED IN MILLRY. TIME ESTIMATED BY RADAR. |
| Jun 10, 3:10 PM CDT | TSTM WND DMG | 5 W Coffeeville, AL | SOCIAL MEDIA POST REPORTS LARGE TREES DOWN ON HIGHWAY 84 AROUND 5 MILES WEST OF COFFEEVILLE, AL. |
| Jun 10, 3:25 PM CDT | TSTM WND DMG | Seaboard, AL | BROADCAST METEOROLOGIST RECEIVED A VIEWER PHOTO OF TREES DOWN ON BETHEL CHURCH ROAD. |
| Jun 10, 3:30 PM CDT | TSTM WND DMG | Winn, AL | EM REPORTS TREES AND POWERLINES DOWN ON BETHLEHEM ROAD AT WINN ROAD. |
| Jun 10, 3:35 PM CDT | TSTM WND DMG | 3 Sse Coffeeville, AL | EM REPORTS A TREE DOWN ON HIGHWAY 69 NEAR THRONTON CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
026
WUUS54 KMOB 101925
SVRMOB
ALC023-025-129-MSC041-153-102030-
/O.NEW.KMOB.SV.W.0192.220610T1925Z-220610T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
225 PM CDT Fri Jun 10 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Choctaw County in southwestern Alabama...
Washington County in southwestern Alabama...
Western Clarke County in southwestern Alabama...
Eastern Wayne County in southeastern Mississippi...
Northeastern Greene County in southeastern Mississippi...
* Until 330 PM CDT.
* At 224 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Stonewall to near Waynesboro to
9 miles northeast of Richton to 4 miles northeast of Mclaurin,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jackson, Butler, Chatom, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Millry, State Line, Buckatunna, Silas, Fruitdale,
Coffeeville, McIntosh, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3210 8805 3209 8805 3206 8807 3206 8812
3205 8812 3199 8810 3199 8789 3117 8788
3117 8789 3115 8787 3117 8790 3115 8790
3115 8797 3117 8799 3115 8802 3114 8855
3187 8856 3190 8847 3210 8845
TIME...MOT...LOC 1924Z 279DEG 34KT 3208 8883 3169 8867 3142 8881 3122
8919
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
536
WWUS54 KMOB 102001
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
301 PM CDT Fri Jun 10 2022
ALC023-025-129-MSC041-153-102030-
/O.CON.KMOB.SV.W.0192.000000T0000Z-220610T2030Z/
Choctaw AL-Washington AL-Clarke AL-Wayne MS-Greene MS-
301 PM CDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CHOCTAW...WASHINGTON...WESTERN CLARKE...EASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES...
At 301 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Toxey to 7 miles northwest of Saint
Stephens to 3 miles southwest of Tibbie to 7 miles west of
Leakesville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jackson, Butler, Chatom, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Millry, State Line, Buckatunna, Silas, Fruitdale,
Coffeeville, McIntosh, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3210 8805 3209 8805 3206 8807 3206 8812
3205 8812 3199 8810 3199 8789 3117 8788
3117 8789 3115 8787 3117 8790 3115 8790
3115 8797 3117 8799 3115 8802 3114 8855
3187 8856 3190 8847 3210 8845
TIME...MOT...LOC 2001Z 285DEG 30KT 3199 8832 3160 8816 3133 8830 3113
8868
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:08 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 10, 2:08 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 208 PM CDT Fri Jun 10 2022 .MESOSCALE UPDATE...A Severe Thunderstorm Watch has been issued for most of the forecast area until 8pm. The MCS we have been tracking all day has continued to progress southeast and is interacting with a very unstable airmass. Latest mesoanalysis indicates MLCAPES have increased to 2500-3500 J/kg from inland SE MS southeastward across coastal AL/NW FL. There is a notable instability gradient across the northeast portions of the forecast area. This line of strong to severe storms will continue to move east and southeast into our region through the rest of the afternoon, aided by interaction with a west-east outflow boundary over the central portion of the forecast area and modest 500 mb height falls. The greatest coverage of storms will likely be focused across interior SE MS and interior SW AL. Closer to the coast, visible satellite shows that convective cumulus is struggling to develop, likely due to residual subsidence from earlier Gulf/SE LA convection. Convective coverage along the immediate coast remains uncertain. Storms may also begin to struggle as they reach south central AL due to lower instability. Low level lapse rates are 8-9 C/km with DCAPES near or just over 1000 J/kg. This suggests the primary severe weather threat will continue to be damaging wind gusts. Some isolated severe hail is possible with the stronger updrafts. The tornado threat is rather low due to weak shear. However, given the presence of the aforementioned west-east outflow boundary and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The severe threat should come to an by 9pm at the very latest, but likely sooner. Rain chances will decrease markedly for inland areas late tonight into the overnight hours. The biggest uncertainty is rain chances closer to the coast. Some hi-res guidance suggests a boundary will be left draped across the southern third of the area, which may help to spark additional isolated to scattered storms late this evening into the overnight closer to the coast. Maintained a chance of thunderstorms for those areas given this possibility. 34/JFB && .PREV DISCUSSION... /issued 103 PM CDT Fri Jun 10 2022/ AVIATION... 18Z issuance...A line of strong to severe storms continue to approach the region from the northwest. The line should enter our Southeast Mississippi/Southwest Alabama counties by 19-20Z, and should reach our TAF sites by 21-22Z. Low-end MVFR to IFR conditions, as well as gusty winds and frequent lightning will accompany these storms as they push through. Storms should decrease in coverage and intensity by the evening hours. VFR conditions are expected overnight tonight and into Saturday morning. /96 PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS continues to make progress east and southeast, now moving into west central MS as of 11am. There are mixed signals about how the organization of the MCS will hold together as it moves southeast into our area this afternoon. The first thing we note this morning is a marked instability gradient across the area in association with a weak front located roughly near the Hwy 84 corridor. MLCAPES have already climbed to 2000-2500 J/kg along the coast (also aided by a moisture surge from a northward moving outflow boundary from earlier Gulf convection) to under 1000 J/kg north of Hwy 84. With additional heating today, MLCAPES are forecast to climb to 3000-4000 J/kg across the I-10 corridor into adjacent parts of SE MS with 1000-1500 J/kg across our far northern third of the forecast area. Effective bulk shear will not be too favorable with values of 15-25 kt in general. Overall this suggests that the overall MCS may become somewhat disorganized. However, the associated outflow boundary will continue to march southeast into our inland SE MS counties around 1pm or so and continue southeast across the region through the afternoon and early evening. As the boundary encounters the increasingly unstable airmass, we will likely see new storm development along and just ahead of the boundary (with convection also aided by subtle 500 mb height falls and the northward moving outflow north of I-10). Having said that, the extent of convective coverage still remains uncertain as satellite and mesoanalysis indicates some residual subsidence over coastal areas from the early morning Gulf convection. Some mesoscale models indicate this could limit overall coverage in southern and eastern zones. We will have to watch satellite trends for the next few hours to see how much of a factor that could be. All that being said, our current forecast of decreasing rain chances in the eastern zones looks good so no changes are anticipated to the ongoing forecast. While deep layer shear is rather meager, steep low level lapse rates and DCAPES around 1000 J/kg indicate the potential for damaging wind gusts as the main severe threat. However, a few large hail reports are possible in the southern half of the area where the higher instability resides. The tornado threat is rather low today due to weak shear. However, given the outflow boundary present north of I-10 and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The current Slight Risk over a majority of our area handles the threat well. The severe threat should end by 9pm in our eastern zones, if not sooner. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 10, 1:12 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Fri Jun 10 2022
ALZ261-262-101900-
Baldwin Inland AL-Mobile Inland AL-
112 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 200 PM CDT...
At 111 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 12 miles north of Creola, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8809 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8789 3114 8787
3116 8788 3116 8787 3118 8785 3119 8788
3121 8788 3120 8785 3122 8786 3122 8784
3123 8784 3127 8778 3106 8769 3099 8802
TIME...MOT...LOC 1811Z 250DEG 10KT 3107 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:53 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 67 min |
| Jun 10, 2:30 PM CDT | Special Weather Statement | MOB | George, Perry | 45 min |
| Jun 10, 2:38 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 52 min |
| Jun 10, 2:55 PM CDT | Special Weather Statement | MOB | Greene, Perry | 50 min |
| Jun 10, 3:22 PM CDT | Special Weather Statement | MOB | George | 38 min |
| Jun 10, 1:31 AM CDT | Special Marine Warning | MOB | 119 min | |
| Jun 10, 3:24 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 5:23 AM CDT | Special Marine Warning | MOB | 82 min | |
| Jun 10, 12:53 PM CDT | Special Marine Warning | MOB | 67 min | |
| Jun 10, 1:12 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Jun 10, 2:47 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 43 min |
| Jun 10, 3:12 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 43 min |
| Jun 10, 3:25 PM CDT | Special Weather Statement | MOB | Baldwin | 65 min |
| Jun 10, 3:30 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe, Washington | 3 hr |
| Jun 10, 3:41 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 3:44 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 61 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 38 min |
| Jun 10, 4:27 PM CDT | Special Weather Statement | MOB | Baldwin, Conecuh, Escambia, Mobile | 63 min |
| Jun 10, 4:30 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 10, 4:36 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 54 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Jun 10, 5:18 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 42 min |
| Jun 10, 5:27 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 10, 5:53 PM CDT | Special Marine Warning | MOB | 97 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.